DEAR DEIDRE: Jogging through the fields is my outlet and I love it, but recently whenever I head out I get soreness around my vaginal area.
I think it might be due to the menopause.
I’m 53 and the soreness and irritation has been worse in the past 18 months. I’ve been a runner all my life but, l this pain is so debilitating that I think I’ll have to give it up.
I hoped it was thrush but none of the over-the-counter treatments helped me.
A friend suggested my hormones could be the cause and suggested I go on hormone replacement therapy.
I’m married and don’t feel like having sex because of this situation. My husband is 56 and he’s getting annoyed.
I don’t really like taking medication. I try to lead a healthy life but this is really getting me down. What can I do to sort this out?
Get in touch with the Dear Deidre team
DEIDRE SAYS: Talk to your doctor. It is almost certainly down to the menopause which can cause thinning of the skin and dryness.
Although you don’t like taking medication, HRT only replaces something that you have lost. For details, see menopausematters.co.uk.
Ask your husband to take a look too so that he has a better understanding of what you are going through.
For a specialist, check out The British Menopause Society (thebms.org.uk). Try yoga or pilates which cause less irritation for now.